Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 249, NWS Jackson, KY

July 21, 2011Elliott County, Rowan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 21, 2011, 12:36 AM EDT for Elliott County, Rowan County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2011, 12:36 AM EDT (04:36 UTC)
Expired
Jul 21, 2011, 1:15 AM EDT
In force
39 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Elliott County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3346 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3346 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WUUS53 KJKL 210436
SVRJKL
KYC063-205-210515-
/O.NEW.KJKL.SV.W.0249.110721T0436Z-110721T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1236 AM EDT THU JUL 21 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 115 AM EDT

* AT 1232 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GATES...OR 6 MILES NORTHEAST OF MOREHEAD...AND MOVING SOUTH AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RODBURN AROUND 1250 AM EDT.
  CHRISTY AND MOREHEAD AROUND 1255 AM EDT.
  CLEARFIELD...VALE AND ELLIOTTVILLE AROUND 100 AM EDT.
  BRANDY AROUND 105 AM EDT.
  CRIX AND WAGNER STORE AROUND 110 AM EDT.
  PELFREY...HAMM...LICK FORK AND WAGNER AROUND 115 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3833 8333 3823 8330 3820 8327 3821 8324
      3807 8321 3807 8327 3812 8326 3805 8338
      3804 8347 3805 8347 3806 8349 3808 8347
      3809 8349 3833 8350 3834 8336
TIME...MOT...LOC 0436Z 352DEG 10KT 3825 8338
WIND...HAIL 60MPH 1.00IN

$$

GREIF
2 follow-up statements
428 
WWUS53 KJKL 210453
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1253 AM EDT THU JUL 21 2011

KYC063-205-210515-
/O.CON.KJKL.SV.W.0249.000000T0000Z-110721T0515Z/
ROWAN KY-ELLIOTT KY-
1253 AM EDT THU JUL 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
ELLIOTT AND EASTERN ROWAN COUNTIES UNTIL 115 AM EDT...

AT 1253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CHRISTY...OR NEAR MOREHEAD...MOVING SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHRISTY AND VALE AROUND 100 AM EDT.
  CLEARFIELD...ELLIOTTVILLE AND BRANDY AROUND 105 AM EDT.
  CRIX AND WAGNER STORE AROUND 110 AM EDT.
  PELFREY...HAMM...WAGNER AND LICK FORK AROUND 115 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3828 8333 3820 8327 3821 8324 3807 8321
      3807 8327 3812 8326 3805 8338 3804 8347
      3806 8349 3808 8347 3809 8349 3823 8349
      3830 8337
TIME...MOT...LOC 0454Z 352DEG 10KT 3820 8337
WIND...HAIL 60MPH 1.00IN

$$

GREIF
952 
WWUS53 KJKL 210510
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
110 AM EDT THU JUL 21 2011

KYC063-205-210520-
/O.EXP.KJKL.SV.W.0249.000000T0000Z-110721T0515Z/
ROWAN KY-ELLIOTT KY-
110 AM EDT THU JUL 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ELLIOTT AND
EASTERN ROWAN COUNTIES WILL EXPIRE AT 115 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3828 8333 3820 8327 3821 8324 3807 8321
      3807 8327 3812 8326 3805 8338 3804 8347
      3806 8349 3808 8347 3809 8349 3823 8349
      3830 8337
TIME...MOT...LOC 0510Z 352DEG 10KT 3816 8336

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:02 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 20, 9:02 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
902 PM EDT WED JUL 20 2011

.SHORT TERM.../THE REST OF TONIGHT/...UPDATED

ALL IS QUIET SO FAR THIS EVENING. WATCHING SOME SHOWERS AND STORMS
CONTINUING TO PUSH SOUTH INTO FAR SOUTHERN OHIO/WESTERN WEST
VIRGINIA. THESE SHOWERS HAVE DEFINITELY UNDERGONE A WEAKENING TREND
OVER THE PAST SEVERAL HOURS. HOWEVER...THEY ARE ASSOCIATED WITH A
WEAK TROUGH AXIS. THUS...ADDITIONAL SHOWERS OR STORMS COULD DEVELOP
AS THIS AXIS SHIFTS SOUTH ACROSS EASTERN KENTUCKY OVERNIGHT.
CERTAINLY...NOT LOOKING AS WIDESPREAD AS YESTERDAY. ISOLATED WORDING
SHOULD CAPTURE THIS ACTIVITY AS IT PUSHES SOUTH. MOST AREAS WILL STAY
DRY...BUT A FEW AREAS WILL GET WET.

GIVEN THE LACK OF SHOWERS AND STORMS...TEMPERATURES TONIGHT WILL
LIKELY STAY MILDER WITH TEMPERATURES ONLY FALLING INTO THE LOWER TO
MIDDLE 70S. WILL RAISE TEMPERATURES A FEW DEGREES TO COME INTO THIS
RANGE. AT THIS POINT...WITH LACK OF PRECIPITATION...FOG SHOULD NOT BE
AS DOMINATE TONIGHT...AND WILL REMAIN CONFINED TO THE RIVER VALLEYS.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH FRIDAY NIGHT/

SFC HIGH PRESSURE CONTINUES TO BUILD OVER THE SERN U.S. FEEDING LOW
LEVEL MOISTURE INTO THE REGION AS EVIDENCED BY DEW POINTS ACROSS THE
AREA CLIMBING INTO THE MID AND UPPER 70S THIS AFTERNOON. TEMPERATURES
HAVE BEEN TEMPERED LITTLE BY THE WIDESPREAD DIURNALLY DRIVEN CUMULUS
FIELD SEEN ON SAT IMAGERY...WITH MOST LOCALS AT 3 PM WELL INTO THE
UPPER 80 TO LOWER 90S AND STILL CLIMBING.

ANOTHER FEATURE EVIDENT ON SAT IMAGERY AND SFC ANALYSIS THAT HAS
BEEN GAINING MORE ATTENTION IS AN OUTFLOW BOUNDARY FROM THE REMNANTS
OF LAST NIGHTS CONVECTION OVER THE GREAT LAKES THAT HAS BEEN PUSHING
SOUTH AND EAST ACROSS IN/OH THRU THE MORNING WHERE A WEAK SFC TROF
HAS BEEN RESIDING FOR THE LAST COUPLE OF DAYS AND HAS BEEN SOMEWHAT
OF A FOCUS FOR CONVECTION THE LAST COUPLE OF DAYS. THIS VIABLE
TRIGGER HAS BEGUN TO SPARK SOME ISOLATED BUT VIGOROUS ACTIVITY
UPSTREAM AND CONTINUES TO TRACK TOWARDS THE AREA WITH A PARTICULARLY
STRONG...NEARLY STATIONARY STORM BLOWING UP NEAR SD POTENTIALLY A
HARBINGER OF WHAT MAY BE IN STORE THIS EVENING.

GIVEN THE PATTERN HAS CHANGED VERY LITTLE SINCE YESTERDAY AND DESPITE
THE INFLUENCE OF THE RIDGE OVERHEAD...FELT COMPELLED TO KEEP THE
INHERITED CHANCE POPS THRU THE EVENING HOURS. SHORT TERM MODELS ARE
IN GOOD AGREEMENT WITH BRINGING ANOTHER MID LEVEL IMPULSE DOWN ACROSS
THE OH VALLEY BETWEEN 00 AND 12Z TONIGHT AND THIS WOULD ENHANCE THE
THREAT FOR TSTMS SO HAVE KEPT THE CHANCE POPS GOING THRU THE BULK OF
THE OVERNIGHT PERIOD.

ON THURSDAY...TEMPERATURES WILL CONTINUE TO BE THE MAIN WEATHER
STORY WITH HEAT INDICES SOARING INTO THE TRIPLE DIGITS ONCE AGAIN
ACROSS THE AREA. AGAIN...SCATTERED AFTERNOON TSTMS WILL BE POSSIBLE
GIVEN THE AMOUNT OF INSTABILITY EXPECTED TO BE ON HAND...THOUGH WITH
THE SUPPRESSIVE RIDGE FURTHER EXPANDING OVER THE OH VALLEY WOULD
EXPECT ANY ACTIVITY THAT DEVELOPS DURING THE AFTERNOON TO SUBSIDE
QUICKLY WITH THE LOSS OF DAYTIME HEATING. CLEARING SKIES OVERNIGHT
COULD RESULT IN A MORE SUBSTANTIAL FOG EVENT...BUT WILL LET THE NEXT
SHIFTS TAKE ANOTHER LOOK AT THAT ITEM.

BY FRIDAY THE UPPER LEVEL HIGH LOOKS TO BE DIRECTLY OVER THE OH/TN
VALLEYS YET THE GUIDANCE LOOKS TO BE GOING A LITTLE OVERBOARD WITH
THE OMEGA AND AS A RESULT HAS A CONSIDERABLE AMOUNT OF CONVECTION
DURING THE AFTERNOON. AM NOT READY TO BUY THIS SCENARIO JUST
YET...BUT WILL KEEP SLIGHT CHANCES THRU THE DAY FOR CONSISTENCY/S
SAKE AS CONFIDENCE IS NOT VERY HIGH AT THIS POINT. TEMPERATURES AGAIN
SHOULD BE THE MAIN WEATHER FEATURE...WITH AFTERNOON HIGHS SIMILAR TO
THURSDAY/S.

.LONG TERM.../SATURDAY THROUGH WEDNESDAY/

MODELS CONTINUE TO AGREE WELL WITH THE LONG WAVE PATTERN FOR THE
FIRST HALF OF THE EXTENDED FORECAST...BUT DIVERGE A BIT DURING THE
LATTER HALF. IN SUMMARY...STRONG RIDGE WILL DOMINATE OUR WEATHER TO
VARYING DEGREES...NEVER QUITE GIVING UP TOTAL CONTROL TO SHORT WAVE
TROUGHS TRAVERSING THE US/CANADIAN BORDER. EARLY ON FLATTENED RIDGE
WILL ANCHOR ITSELF OVER THE REGION UNTIL A SHORT WAVE DISTURBANCE
TRIES TO DIG INTO THE EASTERN CONUS BY DY6/7...CAUSING THE RIDGE TO
RETROGRADE SLIGHTLY WESTWARD. AT THE SFC...A COLD FRONT SLIDES
SOUTHWARD INTO THE OHIO VALLEY. CONFIDENCE IS LOW AS TO HOW FAR
SOUTH THIS FEATURE WILL PUSH...FAR ENOUGH TO MOVE THROUGH OR INTO
OUR CWA. THE MOST RECENT 12Z ECMWF HAS TRENDED QUITE A BIT WEAKER
WITH THE FRONT AND ASSOCIATED FORCING. WITH LACK OF CONFIDENCE
DECIDED TO LEAN TOWARDS A CONSENSUS FORECAST THROUGH THE LATTER HALF
OF THE EXTENDED. THE FIRST 48 HOURS OR SO OF THE PREVIOUS FORECAST
MATCHED UP WELL WITH LATEST THOUGHTS...SO FEW CHANGES WERE MAY HERE.

HEAT AND HUMIDITY WILL CONTINUE TO BE OPPRESSIVE THROUGH SATURDAY...
WITH HEAT INDICES PEAKING NEAR 100 DEGREES. CLOUD COVER AND
PRECIPITATION CHANCES WILL BE ON THE INCREASE THEREAFTER...HELPING
TO KEEP HIGH TEMPERATURES AND THE HEAT INDICES A BIT COOLER FOR THE
REMAINDER OF THE FORECAST. HAVE MAINTAINED THE BEST POPS CENTERED
AROUND MONDAY AS THE COLD FRONT MAKES EITHER ITS CLOSEST APPROACH OR
ACTUALLY MANAGES TO SLIDE INTO OUR AREA BY THEN. SLIGHTLY COOLER
CONDITIONS CAN EXPECTED TUESDAY AND WEDNESDAY. BUT EXPECT THE HEAT
TO RETURN SOON THEREAFTER AS RIDGING BUILDS BACK INTO THE AREA.

&&

.AVIATION.../00Z TO 24Z/

SKIES HAVE CLEARED OFF TEMPORARILY ACROSS EASTERN KENTUCKY THIS
EVENING. HOWEVER...A WEAK TROUGH OF LOW PRESSURE WILL SHIFT SOUTHWARD
ACROSS KENTUCKY LATE THIS EVENING INTO THE OVERNIGHT HOURS...BRINGING
INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS ALONG WITH 3-5KFT
CLOUD COVER. AS THE TROUGH AXIS SHIFTS SOUTH LATE TONIGHT...SOME
CLEARING MAY WORK IN FROM THE NORTH. WITH ANY RAINFALL...AND
DEWPOINTS STILL HOVERING IN THE 70S...THIS WILL YIELD MORE FOG
TONIGHT. EXACTLY WHERE AND WHEN FOG FORMS WILL BE DETERMINED BY WHERE
THE RAIN FALLS TONIGHT. THUS...GOING TO KEEP THE TAFS FAIRLY GENERIC
AND WAIT TO PIN DOWN TIMING UNTIL CONVECTION GETS CLOSER. FOG WILL
BURN OFF EARLY IN THE MORNING...WITH ADDITIONAL GARDEN VARIETY
THUNDERSTORMS POSSIBLE LATE TOMORROW MORNING INTO THE AFTERNOON.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THURSDAY FOR KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...MB/KAS
LONG TERM....GEOGERIAN/RAY
AVIATION...KAS
Hazardous weather outlook, Jul 20, 4:32 PM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
432 PM EDT WED JUL 20 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-212345-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
432 PM EDT WED JUL 20 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COMBINATION OF HEAT AND HUMIDITY WILL BRING HEAT INDICES OF 100 TO
105 FOR MOST LOCATIONS ON THURSDAY. THE HEAT INDEX COULD ALSO TOP 100
ON FRIDAY AND SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY THURSDAY...AND ALSO
FROM FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MB

In the hours before

Special weather statement, Jul 21, 12:23 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1223 AM EDT THU JUL 21 2011

KYZ052-210515-
ROWAN-
1223 AM EDT THU JUL 21 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 115
AM EDT THURSDAY MORNING...

   ROWAN.

AT 1224 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TRIPLETT...OR
9 MILES NORTH OF MOREHEAD...MOVING SOUTH AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CRANSTON AROUND
1235 AM EDT...HAYS CROSSING AROUND 1240 AM EDT...MUNSON AROUND 1245
AM EDT...GATES AROUND 1250 AM EDT...AND RODBURN AROUND 100 AM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 12:50 AM EDTAreal Flood AdvisoryJKLRowan3 hr
Jul 21, 4:06 AM EDTExcessive Heat WarningJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more4 days
Jul 21, 5:42 AM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike48 min
Jul 21, 5:48 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin5 hr
Jul 21, 5:56 AM EDTFlash Flood WarningJKLMartin3 hr
Jul 21, 6:23 AM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin52 min
Jul 21, 6:44 AM EDTAreal Flood AdvisoryJKLFloyd3 hr
Jul 21, 7:07 AM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin38 min
Jul 21, 8:52 AM EDTFlash Flood WarningJKLClay, Leslie, Perry3 hr
Jul 21, 8:58 AM EDTAreal Flood WarningJKLMartin3 hr
Jul 21, 9:19 AM EDTFlash Flood WarningJKLBell, Clay, Knox, Whitley3 hr
Jul 21, 10:43 AM EDTFlash Flood WarningJKLMcCreary, Whitley3 hr
Jul 21, 11:59 AM EDTAreal Flood WarningJKLMartin6 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.